Source: Adv. in Appl. Probab.
Volume 42, Number 4
We propose a model for the presence/absence of a population in a collection of
habitat patches. This model assumes that colonisation and extinction of the
patches occur as distinct phases. Importantly, the local extinction
probabilities are allowed to vary between patches. This permits an
investigation of the effect of habitat degradation on the persistence of the
population. The limiting behaviour of the model is examined as the number of
habitat patches increases to ∞. This is done in the case where the
number of patches and the initial number of occupied patches increase at the
same rate, and for the case where the initial number of occupied patches
Full-text: Access denied (no subscription
We're sorry, but we are unable to provide
you with the full text of this article because we are not able to identify
you as a subscriber.
If you have a personal subscription to
this journal, then please login. If you are already logged in, then you
may need to update your profile to register your subscription. Read more about accessing full-text
Abramowitz, M. and Stegun, I. A. (eds) (1965). Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables. Dover Publications, New York.
Andersson, H. and Djehiche, B. (1998). A threshold limit theorem for the stochastic logistic epidemic. J. Appl. Prob. 35, 662–670.
Andersson, M. (1999). The asymptotic final size distribution of multitype chain-binomial epidemic processes. Adv. Appl. Prob. 31, 220–234.
Arrigoni, F. (2003). Deterministic approximation of a stochastic metapopulation model. Adv. Appl. Prob. 35, 691–720.
Buckley, F. M. and Pollett, P. K. (2010). Analytical methods for a stochastic mainland-island metapopulation model. Ecol. Modelling 221, 2526–2530.
Buckley, F. M. and Pollett, P. K. (2010). Limit theorems for discrete-time metapopulation models. Prob. Surveys 7, 53–83
Chan, C. K. (2009). Limiting conditional distribution of continuous time Markov chains and their application to metapopulation model. Masters Thesis, University of Queensland.
Cornell, S. J. and Ovaskainen, O. (2008). Exact asymptotic analysis for metapopulation dynamics on correlated dynamic landscapes. Theoret. Pop. Biol. 74, 209–225.
Daley, D. J. and Vere-Jones, D. (2008). An Introduction to the Theory of Point Processes, Vol. II, 2nd edn. Springer, New York.
Daley, D. J., Gani, J. and Yakowitz, S. (2000). An epidemic with individual infectivities and susceptibilities. Math. Comput. Modelling 32, 155–167.
Darling, R. W. R. and Norris, J. R. (2008). Differential equation approximations for Markov chains. Prob. Surveys 5, 37–79.
Gani, J. and Stals, L. (2004). The spread of a viral infection in a plantation. Environmetrics 15, 555–560.
Hanski, I. and Gilpin, M. E. (1997). Metapopulation Biology: Ecology, Genetics and Evolution. Academic Press, San Diego.
Hanski, I. and Ovaskainen, O. (2003). Metapopulation theory for fragmented landscapes. Theoret. Pop. Biol. 64, 119–127.
Hill, M. F. and Caswell, H. (2001). The effects of habitat destruction in finite landscapes: a chain-binomial metapopulation model. Oikos 93, 321–331.
Moilanen, A. (2004). SPOMSIM: software for stochastic patch occupancy models of metapopulation dynamics. Ecol. Modelling 179, 533–550.
Ovaskainen, O. (2001). The quasistationary distribution of the stochastic logistic model. J. Appl. Prob. 38, 898–907.
Ovaskainen, O. and Cornell, S. J. (2006). Asymptotically exact analysis of stochastic metapopulation dynamics with explicit spatial structure. Theoret. Pop. Biol. 69, 13–33.
Pellet, J. et al. (2007). An empirical evaluation of the area and isolation paradigm of metapopulation dynamics. Biol. Conservation 136, 483–495.
Preston, C. J. (1977). Spatial birth-and-death processes. Bull. Internat. Statist. Inst. 46, 371–391.
Mathematical Reviews (MathSciNet): MR474532
Ter Braak, C. J. F. and Etienne, R. S. (2003). Improved Bayesian analysis of metapopulation data with an application to a tree frog metapopulation. Ecology 84, 231–241.
Weiss, G. H. and Dishon, M. (1971). On the asymptotic behavior of the stochastic and deterministic models of an epidemic. Math. Biosci. 11, 261–265.
Mathematical Reviews (MathSciNet): MR295451